Blood Test Results guidance please

I have been on 125mcg of levothyroxine since June 2015 and on lower doses since June 2012 when I was found to be hypothyroid after I had a stroke. My most recent test results on 6/12/16 were T4 of 16.5 pmol / L and TSH of 4.38 mu/ L.

I am also on statins, beta-blockers and Dabigatran.

I seem to be ok with my medicines until June 2015 when I started getting very bad calf cramps and pain which after various tests were attributed to the statins. I changed the brand and lowered the dose of statins and managed with little pain until the start of January 2017 when the calf pains became worse and I now have upper leg (anterior thigh/quads) problems which make walking almost impossible.

I have now stopped statins over 4 weeks ago and the problems especially upper leg have become worse.

I know this only part related to hypothyroidism but would be interested in any comments.

5 Replies

oldestnewest
  • Hi Ray, a tsh of 4.38 is far too high. On meds it should be around 1 or even under. You need more levo or maybe even some t3 which is probably low.. T3 is the active hormone which every cell in the body needs and the body has to convert the t4 to that.

    I remember seeing a programme a few years ago about statins and the bit that sticks in my mind the most were 3 elderly gentlemen who were in tears with the pain that statins had left them in. It was irreversible.

    When I was diagnosed hypo 10 years ago my cholesterol was 14.85 and with enough levo came down to 4.6 and NO STATINS.

    When you get your thyroid checked get the bloods done before 9 am have only water and don't take your levo till after the test. There should be 24 hours between the last dose of levo and the blood test. Hope that helps.

    Jo xx

  • Hi Jo,

    Thanks for your reply, yes I thought the TSH looked high but I suppose whoever reviewed it just saw that it was within the range (0.35 - 5.50). My previous one in August 2015 was 0.73 so I must ask the GP I think.

    I think there should be far more warnings over the possible side effects of statins as these pains can be terrible and debilitating. The problem is that the side effects didn't occur until I had been taking them for a few years so now very worrying.

    Thanks for your advice and congrats on getting your cholesterol down.

    Ray

  • Have you ever had any diabetes tests just to rule that out? I know diabetes and insulin resistance can run along side being hypo. Yes your tsh is too high though and will cause lots problems.

  • Thanks Katiekatie, I had the diabetes test also in December and they were towards the top of the permitted range at 39mmol/mol and 5.7% so I will probably ask the GP about that as well as the TSH.

    Ray

  • Yeah get that rechecked. It could be that that has gone into the diagnosis area now. I know it can cause problems with legs and feet also with blood pressure and the heart. I get problems with my feet get stabbing pains in them. I have gestational diabetes and the threshold for diagnosis is a lot lower than usual type 1 or type 2. But because I have had this and I am hypo been told I am basically at risk of type 2 after pregnancy. So it's likely you have some sort of insulin resistance going on at the moment also.

You may also like...